Recent preprints of Peter Scott

1) Regular Neighbourhoods and Canonical Decompositions for Groups, (with Gadde Swarup).
      This paper was published in Asterisque 289 (2003).

From this page you may download a pdf file of the preprint version dated 8 January 2003 by clicking here. This is essentially the same as the published version, but differs in the folowing respects. The published version includes as appendices two earlier papers by myself and Swarup. Also the sections of this preprint form the chapters of the published version. Finally page numberings are significantly different, due to different formats.

If you want to look at the previous versions, they are available on the e-print archive at

2) Errata for 1) above, dated 6 October, 2006. Since the final version was published, we have discovered some errors and you can download a pdf file of our page of errata by clicking here. All references to numbering are for the final version as published in Asterisque.

3) Minimal Cubings (with Graham Niblo, Michah Sageev and Gadde Swarup), (23 pages)

This paper was published in Internat. J. Algebra Comput. 15 (2005), no. 2, 343-366.

Abstract: We combine ideas of Scott and Swarup on good position for almost invariant subsets of a group with ideas of Sageev on constructing cubings from such sets. We construct cubings which are more canonical than in Sageev's original construction. We also show that almost invariant sets can be chosen to be in very good position.

To download a pdf file of the latest version, dated 12 January 2004, click here .

4) Annulus-Torus decompositions for Poincaré duality pairs, (with Gadde Swarup)

Abstract: There are several algebraic analogues of the JSJ--decomposition of a 3-manifold, one of which was described by the authors. We study this analogue in the special case of Poincaré duality pairs.

To download a pdf file of the latest version, dated 21 June 2007, click here .